Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 116, NWS Northern Indiana

July 26, 2005Kosciusko County, Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 26, 2005, 2:53 PM EST for Kosciusko County, Marshall County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2005, 2:53 PM EST (19:53 UTC)
Expired
Jul 26, 2005, 3:50 PM EST
In force
57 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Kosciusko County, IN, Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 29 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 11:00 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 261954
SVRIWX
INC085-099-262100-
/O.NEW.KIWX.SV.W.0116.050726T1953Z-050726T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 PM EST TUE JUL 26 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KOSCIUSKO COUNTY IN INDIANA
  EAST CENTRAL MARSHALL COUNTY IN INDIANA

* UNTIL 400 PM EST

* AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 6 MILES WEST OF
  BOURBON...OR ABOUT 5 MILES SOUTHEAST OF PLYMOUTH...AND MOVING EAST
  AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BOURBON...
  MILFORD...
  WARSAW
  SYRACUSE AND NORTH WEBSTER...

LAT...LON 4137 8628 4127 8627 4126 8607 4123 8568
      4144 8568 4143 8606

$$
2 follow-up statements
000 
WWUS53 KIWX 262015
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EST TUE JUL 26 2005

INC085-099-262100-
/O.CON.KIWX.SV.W.0116.000000T0000Z-050726T2100Z/
MARSHALL IN-KOSCIUSKO IN-
313 PM EST TUE JUL 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EST FOR...

  KOSCIUSKO COUNTY IN INDIANA
  EAST CENTRAL MARSHALL COUNTY IN INDIANA

AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR CLUNETTE...OR 
ABOUT 10 MILES SOUTHWEST OF NAPPANEE...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LEESBURG...MILFORD...SYRACUSE AND NORTH WEBSTER.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST 
TUESDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN AND 
NORTHWESTERN OHIO. 

LAT...LON 4139 8622 4127 8622 4126 8607 4123 8568
      4144 8568 4143 8606

$$

WAMSLEY
000 
WWUS53 KIWX 262050
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EST TUE JUL 26 2005

INC085-099-262059-
/O.CAN.KIWX.SV.W.0116.000000T0000Z-050726T2100Z/
MARSHALL IN-KOSCIUSKO IN-
349 PM EST TUE JUL 26 2005

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
  KOSCIUSKO COUNTY IN INDIANA
  EAST CENTRAL MARSHALL COUNTY IN INDIANA

AT 338 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST 
TUESDAY EVENING FOR NORTHERN INDIANA...SOUTHERN LOWER MICHIGAN AND 
NORTHWESTERN OHIO. 

LAT...LON 4139 8622 4127 8622 4126 8607 4123 8568
      4144 8568 4143 8606

$$

WAMSLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:01 PM EST, 52 minutes earlier.

Area forecast discussion, Jul 26, 2:01 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 PM EST TUE JUL 26 2005

.SHORT TERM...

SHORT DISCUSSION WITH SEVERE WEATHER POTENTIAL ONGOING.

PRE-FRONTAL TROUGH WORKING ACROSS FORECAST AREA THIS AFTERNOON WITH
SCATTERED CONVECTION FINALLY DEVELOPING. REGIONAL RADAR SHOWS LARGE
AREA OF RAIN UPSTREAM WITH MID LEVEL TROUGH AND MAIN COLD FRONT.
MODELS SWING THIS THROUGH OVERNIGHT SO WILL INCREASE POPS TO
CATEGORICAL. SOME WIND REPORTS COMING IN ALONG NORTHERN PORTION OF
FRONT AS SHOWERS MIX WINDS TO THE SURFACE. WILL CONTINUE WITH
TSRA/SHRA CHANCES AS LEADING EDGE WILL ENCOUNTER INSTABILITY AXIS TO
OUR WEST THIS AFTERNOON. LINGERING MOISTURE SOUTHEAST WED MORNING SO
LOW CHANCE POP FOR SHOWERS FOR A FEW HOURS. OTHERWISE SUBSIDENCE AND
CLEARING SHOULD WORK SOUTH DURING THE DAY. WILL BE MUCH COOLER AND
RELATIVELY DRIER. HIGHS SHOULD TOP OUT ONLY IN THE MID 70S WITH
DEWPOINTS FALLING INTO THE 50S MOST AREAS.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY

ABBREVIATED LONG TERM DISCUSSION TODAY WITH SEVERE THUNDERSTORM
WATCH JUST ISSUED. IN THE MEDIUM RANGE PERIOD SUBTLE BUT IMPORTANT
PATTERN CHANGES WILL TAKE PLACE WITH A BROAD TROUGH DEVELOPING OVER
SOUTHEAST CANADA. THIS TROUGH WILL BE REINFORCED BY SEVERAL NORTHERN
STREAM SHORTWAVES ROTATING THROUGH THE BASE OF THE MEAN EASTERN NOAM
TROUGH.

MAJOR COOL DOWN IS ON THE WAY TODAY WITH PRE-FRONTAL TROUGH NOW
ENTERING THE NW CORNER OF THE CWA WITH MAIN COLD FRONT AND PUSH OF
MUCH COOLER AND LESS HUMID AIR MOVING SOUTH THROUGH WI/MI. SURFACE
HIGH PRESSURE WILL BUILD SOUTH OVER THE CWA WED NGT AND THURS.
GFS/CANADIAN GEM BOTH DRAG A WEAK SECONDARY COLD FRONT THROUGH THE
LOWER GREAT LAKES FRIDAY MORNING. BEST DYNAMICS WILL PASS WELL
NORTH OF THE CWA AS BEST HEIGHT FALLS AND DPVA SHEAR EAST THROUGH
SOUTHERN CANADA. GIVEN THE WEAK DYNAMICS AND POOR MOISTURE RETURN
IN ADVANCE OF THE SURFACE COLD FRONT WILL CONTINUE WITH A DRY
FORECAST. FRIDAY AFTERNOON AND FRIDAY NIGHT NEXT CANADIAN HIGH
PRESSURE WILL BUILD OVER THE CWA WITH SURFACE RIDGING PERSISTING
THROUGH THE END OF THE FORECAST PERIOD. THIS WILL SET THE STAGE FOR
A PERIOD OF SEASONABLE TEMPS WITH HIGHS IN THE LOW 80S ALONG WITH
LOW HUMIDITY AND MOSTLY SUNNY DAYS WITH MAINLY CLEAR AND SEASONABLY
COOL NIGHTS.

&&

.AVIATION...
PRE-FRONTAL TROUGH HAS MOVED THROUGH KSBN AND WILL MOVE THROUGH KFWA
LATER THIS AFTERNOON. CONVECTION TRYING TO INITIATE ALONG THIS
BOUNDARY BUT MID LEVEL CAP HAS PREVENTED SOUTHERN END FROM
DEVELOPING. STARTING TO SEE SOME BETTER RADAR RETURNS SO CONTINUED
TEMPO TSRA CHANCES AT KFWA THIS AFTERNOON. LARGE AREA OF MAINLY SHRA
IS LOCATED ALONG MAIN FRONT AND MID LEVEL TROUGH OVER EASTERN IA.
THIS AREA WILL MOVE NORTHEAST THIS AFTERNOON AND TONIGHT. MODELS NOT
SHOWING A GREAT DEAL OF INSTABILITY LEFT BEHIND BY THE TIME THIS
AREA REACHES TERMINAL SITES AND CURRENTLY VERY LITTLE LIGHTNING
ACTIVITY EMBEDDED WITHIN THIS RAIN. INSTABILITY DOES REMAIN HIGH
OVER CENTRAL IL WITH EARLY AFTERNOON CAPES NEAR 3000 J/KG. LEADING
EDGE OF THIS RAIN COULD BECOME MORE CONVECTIVE AND MOVE INTO THE
REGION. FOR NOW...HAVE DECIDED TO GO WITH MVFR SHRA AT TAF SITES AND
WILL MONITOR TRENDS. LOW STRATO CUMULUS DECK TO REMAIN BEHIND FRONT
INTO WED MORNING BEFORE CLOUDS CLEAR DURING THE DAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM TUESDAY FOR INZ004-INZ005-
     INZ006-INZ007-INZ008-INZ009-INZ012-INZ013-INZ014-INZ015-
     INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-INZ024-INZ025-
     INZ026-INZ027-INZ032-INZ033-INZ034.

MI...SEVERE THUNDERSTORM WATCH UNTIL 6 PM TUESDAY FOR MIZ079-MIZ080-
     MIZ081.

OH...SEVERE THUNDERSTORM WATCH UNTIL 6 PM TUESDAY FOR OHZ001-OHZ002-
     OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.

LM...SMALL CRAFT ADVISORY UNTIL 7 AM WEDNESDAY FOR LMZ043-LMZ046.

&&

SHORT TERM/AVIATION...LASHLEY
LONG TERM...HITCHCOCK
Hazardous weather outlook, Jul 26, 4:47 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 AM EST TUE JUL 26 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
447 AM EST TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY AND TONIGHT
AS A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON AND EVENING.
DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH
THESE STORMS. THE MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS
AFTERNOON AND EVENING.

VERY WARM AND MUGGY CONDITIONS ARE EXPECTED AGAIN TODAY. IT WILL NOT
BE QUITE AS WARM AS THE LAST FEW DAYS...BUT HIGH TEMPERATURES NEAR 90
AND VERY HUMID AIR WILL COMBINE TO PRODUCE HEAT INDICES APPROACHING
100 THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-271000-
447 AM EST TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT AS A COLD
FRONT MOVES ACROSS THE AREA THIS AFTERNOON. DAMAGING WINDS AND
TORRENTIAL RAINFALL WILL BE THE MAJOR THREATS WITH THESE STORMS. THE
MOST LIKELY TIME FOR DAMAGING WINDS WILL BE THIS AFTERNOON.

BREEZY WEST TO NORTHWEST WINDS GUSTING TO 30 MPH WILL BE COMMON TODAY
AND TONIGHT. THE STRONG WINDS WAVE PROMPTED A SMALL CRAFT ADVISORY TO
BE ISSUED...AND THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE
SHORES OF LAKE MICHIGAN TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

EDDY

In the hours before

Local storm report, Jul 26, 1:26 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 PM EST TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     ANGOLA                  41.64N 85.00W
07/26/2005                   STEUBEN            IN   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN

&&

EBREON
Local storm report, Jul 26, 1:37 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EST TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     7 NE EDON               41.63N 84.67W
07/26/2005                   WILLIAMS           OH   LAW ENFORCEMENT

            TREE DOWN 1 NE COLUMBIA

&&

EBREON

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:29 AM ESTSevere Thunderstorm WarningIWXMarshall46 min
Jul 26, 1:04 PM ESTSevere Thunderstorm WarningIWXSteuben32 min
Jul 26, 2:28 PM ESTSevere Thunderstorm WarningIWXAllen, Huntington62 min
Jul 26, 2:39 PM ESTSevere Thunderstorm WarningIWXWells28 min
Jul 26, 2:54 PM ESTSevere Thunderstorm WarningIWXAdams37 min
Jul 26, 3:49 PM ESTSevere Thunderstorm WarningIWXKosciusko, Miami, Wabash56 min
Jul 26, 4:22 PM ESTSevere Thunderstorm WarningIWXDeKalb23 min
Jul 26, 6:50 PM ESTSevere Thunderstorm WarningIWXDeKalb40 min
Jul 26, 6:55 PM ESTSevere Thunderstorm WarningIWXMiami, Wabash38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.